I've had a surgery 4-5 weeks ago and under went general anesthesia and they injected several anti-bacterial liquid while I was at the hospital. Once I got out the hospital i felt okay, until I couldn't remember whether i had taken my pills or no, from then on i started doubting my brain. Now once in a while I forget whether i had done a certain task or not (for example whether i closed the bathroom door or not). I also noticed every time i drink water i feel it run through the veins in my head, which i hadn't felt this before surgery.
I am an 18 year old athlete and i was wondering if this could be due to a certain dementia caused by the general anesthesia or previous concussion ( I was hit by an object then i had blurry vision, which i never told my parents about)?
I went to a GP right at the end of my street and she totally ignored me :'(, was hoping she would refer me to a neurologist.
I'd really appreciate someones help, this is affecting my studies, and also making me feel depressed once in a while (maybe because i worry too much?)
Hi Chad and thanks so much for your question! Feel free to post in any other forum as well such as memory or neurology.
From your letter I can really see why are you concerned and worried about those symptoms. However you should rule out dementia since dementia it is a cognitive decline condition affecting if you are over 80 although in the UK there are over 17,000 cases of young adults with dementia (under 65)
Head injuries, including concussions, particularly in the game of American football, have become a subject of deep concern, much study and even Congressional hearings in the United States.
As you may know by now brain concussions normally affect the temporal lobe of the brain where short term memory is stored. It is not rare that you may have episodic situations also after the concussion.
Having said that, it is really important that a neurologist confirms that you have no internal damage.
I will try to keep as active as you can practice meditation and exercise and see if the symptoms improve
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.